Avalanches in a numerically simulated sand dune dynamics

Sagar, , BSD and Radhakrishnan, , P and Murthy, , MBR (2003) Avalanches in a numerically simulated sand dune dynamics. FRACTALS-COMPLEX GEOMETRY PATTERNS AND SCALING IN NATURE AND SOCIETY, 11 (2). pp. 183-193. ISSN 0218-348X

Full text not available from this repository.

Abstract

Avalanches of various sizes occur due to instability during sand dune dynamics. A physically viable equation to model sand dune dynamics is a first order nonlinear difference equation. To visualize the size distribution of avalanches, sand dune dynamics has been numerically simulated by changing the strength of nonlinearity parameter (lambda) that shows different impacts on dune dynamics. An equation to compute avalanche diameters, by considering the inter-slipface angles of a simulated sand dune under dynamics, is proposed. Using this equation, avalanche diameters have been computed from a dynamically changing simulated sand dune.

Item Type: Article
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Engineering and Technology (FET)
Depositing User: Ms Rosnani Abd Wahab
Date Deposited: 22 Aug 2011 07:08
Last Modified: 22 Aug 2011 07:08
URI: http://shdl.mmu.edu.my/id/eprint/2563

Actions (login required)

View Item View Item